Efferalgan

Medically reviewed by | By

Update Date 12/05/2020 . 1 min read
Share now

Uses

What is Efferalgan® (paracetamol) used for?

Efferalgan® is commonly used as a pain reliever and a fever reducer. It treats many conditions such as headache, muscle aches, arthritis, backache, toothaches, colds, and fevers.

Efferalgan® may be prescribed for other uses; ask your doctor or pharmacist for more information.

Dosage

The information provided is not a substitute for any medical advice. You should ALWAYS consult with your doctor or pharmacist before using this medication.

What is the dose of Efferalgan® (paracetamol) for an adult?

Efferalgan® effervescent tablet 500mg:

1-2 effervescent tablets, every 4-6 hours, maximum 8 effervescent tablets a day.

What is the dose of Efferalgan® (paracetamol) for a child?

Efferalgan® Syrup 30 mg/ml and Efferalgan® Powder:  

The recommended dosage depends on the weight of your child. It is 60 mg/kg/day, preferably divided into 4 or 6 accepts.

Efferalgan® suppositories 150 mg:

Children weighing 8-12 kg or (aged 6 months-2 years). The recommended dose is 15 mg/kg every 6 hours.

Efferalgan® suppositories 80 mg:

Children weighing 4-6 kg (aged 1-4 months). The usual dose is 15 mg/kg every 6 hours.

Directions

How should I take Efferalgan® (paracetamol)?

Efferalgan® Effervescent Tablets:

  • Drop tablet(s) into a glass of room temperature water (100-200 ml).
  • Wait until tablet(s) are fully dissolved and have stopped fizzing.
  • Drink water.

Efferalgan® Suppository:

  • Tear the strip foil and take the suppository.
  • For ease of insertion, the suppository can be moistened just before insertion.
  • Insert into the rectum according to the dosage table.

Efferalgan® Syrup:

  • If you are using the syrup form, use a medication measuring device to carefully measure the prescribed dose.
  • Do not use a household spoon.
  • If your syrup form is a suspension, shake the bottle well before each dose.

Efferalgan® Powder:

Powder must be dissolved in a sufficient quantity of water (hot or cold) and solution drunk.

Ask your health care provider any questions you may have about how to use medication.

What should I do in case of an emergency or overdose?

In case of an emergency or an overdose, call your local emergency services or go to your nearest emergency room.

It is also important to carry a written list of all of the prescription and nonprescription (over-the-counter) medicines you are taking with you in case of emergencies.

What should I do if I miss a dose?

If you miss a dose of Efferalgan®, take it as soon as possible. However, if it is almost time for your next dose, skip the missed dose and take your regular dose as scheduled. Do not take a double dose.

Side effects

What side effects can occur from Efferalgan® (paracetamol)?

This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects.

Efferalgan® may cause these side effects, such as:

  • Bloody or black, tarry stools;
  • Bloody or cloudy urine;
  • Fever with or without chills (not present before treatment and not caused by the condition being treated);
  • Pain in the lower back and/or side (severe and/or sharp);
  • Pinpoint red spots on the skin;
  • Skin rash, hives, or itching;
  • Sore throat (not present before treatment and not caused by the condition being treated);
  • Sores, ulcers, or white spots on the lips or in the mouth;
  • Sudden decrease in the amount of urine;
  • Unusual bleeding or bruising;
  • Unusual tiredness or weakness;
  • Yellow eyes or skin.

Precautions/Warnings

What should I know before using Efferalgan® (paracetamol)?

Consult with your doctor or pharmacist, if:

  • You are pregnant or breastfeeding. This is because, while you are expecting or feeding a baby, you should only take medicines on the recommendation of a doctor.
  • You are taking any other medicines. This includes any medicines you are taking which are available to buy without a prescription, such as herbal and complementary medicines.
  • You have allergy with any of active or inactive ingredients of Efferalgan® or other medications.
  • You have any other illnesses, disorders, or medical conditions, such as liver disease, regular use/abuse of alcohol.
  • You have any other types of allergies, such as to foods, dyes, preservatives, or animals.

Is it safe in specific conditions (e.g. pregnancy, breastfeeding, or surgery)?

Surgery:

Before having surgery, tell your doctor or dentist about all the products you use (including prescription drugs, nonprescription drugs, and herbal products).

Pregnancy:

There are no adequate studies in women for determining risk when using this medication   during pregnancy or while breastfeeding. Please always consult with your doctor to weigh the potential benefits and risks before taking this medication. This medication is pregnancy risk category B, according to the US Food and Drug Administration (FDA).

FDA pregnancy risk category reference below:

  • A=No risk;
  • B=No risk in some studies;
  • C=There may be some risk;
  • D=Positive evidence of risk;
  • X=Contraindicated;
  • N=Unknown.

Breastfeeding:  

Excreted in breast milk; compatible with breastfeeding.

Always consult your health care provider prior to using Efferalgan® if you are pregnant, breastfeeding.

Interactions

What drugs may interact with Efferalgan® (paracetamol)?

Efferalgan® may interact with other drugs that you are currently taking, which can change how your drug works or increase your risk for serious side effects. To avoid any potential drug interactions, you should keep a list of all the drugs you are using (including prescription drugs, nonprescription drugs and herbal products) and share it with your doctor and pharmacist. For your safety, do not start, stop, or change the dosage of any drugs without your doctor’s approval.

Efferalgan® may interact with these medications may change how your drug works or increase your risk for serious side effects.

  • Anticoagulants (used for the treatment of thromboembolic diseases);
  • Antiepileptic drugs, including lamotrigine, used to treat seizures;
  • Oral contraceptives;
  • Diuretics (used to increase urine output);
  • Isoniazid (used to treat tuberculosis);
  • Probenecid (used to treat gout);
  • Propranolol (used for the treatment of hypertension and cardiac arrhythmias);
  • Rifampicin (used to treat tuberculosis);
  • Anticholinergics (used for relief of spasms or contractions of the stomach, intestines, and bladder);
  • Zidovudine (used for the treatment of HIV infections);
  • Cholestyramine (used to lower blood cholesterol levels).

Does food or alcohol interact with Efferalgan® (paracetamol)?

Efferalgan® may interact with food or alcohol by altering the way the drug works or increase the risk for serious side effects. Please discuss with your doctor or pharmacist any potential food or alcohol interactions before using this drug.

How do I store Efferalgan® (paracetamol)?

Efferalgan® is best stored at room temperature away from direct light and moisture. To prevent drug damage, you should not store Efferalgan® in the bathroom or the freezer. There may be different brands of Efferalgan® that may have different storage needs. It is important to always check the product package for instructions on storage, or ask your pharmacist. For safety, you should keep all medicines away from children and pets.

You should not flush Efferalgan® down the toilet or pour them into a drain unless instructed to do so. It is important to properly discard this product when it is expired or no longer needed. Consult your pharmacist for more details about how to safely discard your product.

How is Efferalgan® (paracetamol) available?

Efferalgan® is available in the following dosage forms and strengths:

  • Efferalgan® effervescent tablets 500mg;
  • Efferalgan® syrup 30mg/ml;
  • Efferalgan® suppositories 150mg;
  • Efferalgan® suppositories 80mg;
  • Efferalgan® sachets effervescent powder 150mg/250mg.

Hello Health Group does not provide medical advice, diagnosis or treatment.

Read also:

    Was this article helpful for you ?
    happy unhappy"
    Sources

    You might also like

    Cataflam

    Learn about cataflam. What are the precautions, the warnings and the usage of this drug? What should we know about its dose?

    Medically reviewed by Hello Doktor Medical Panel
    Written by English Content
    Drugs A-Z, Drugs/Herbals A-Z 15/01/2018 . 1 min read

    Polymorphous light eruption

    Learn about Polymorphous light eruption. What are the symptoms, the causes and how to treat this condition? What can we do to cope and prevent its symptoms?

    Written by Phuong Tran
    Health Conditions A-Z, Health A-Z 30/11/2017 . 1 min read

    Nickel allergy

    Learn about Nickel allergy. What are the symptoms, the causes and how to treat this condition? What can we do to cope and prevent its symptoms?

    Medically reviewed by Hello Doktor Medical Panel
    Written by Phuong Tran
    Health Conditions A-Z, Health A-Z 23/11/2017 . 1 min read

    Anoro ellipta

    Learn about Anoro ellipta. What are the precautions, the warnings and the usage of this drug? What should we know about its dose?

    Medically reviewed by Hello Doktor Medical Panel
    Written by Nha Ngo
    Drugs A-Z, Drugs/Herbals A-Z 10/10/2017 . 1 min read

    Recommended for you

    viral rash, chickenpox

    My Baby Has Chickenpox, How Do I Manage the Itchiness?

    Medically reviewed by Panel Perubatan Hello Doktor
    Written by Helma Hassan
    Published on 25/01/2019 . 2 mins read
    liver problem

    Itchy Skin and Liver Problem

    Medically reviewed by Panel Perubatan Hello Doktor
    Written by Helma Hassan
    Published on 07/01/2019 . 2 mins read
    Ursodiol

    Ursodiol

    Medically reviewed by Hello Doktor Medical Panel
    Written by Phuong Tran
    Published on 13/11/2018 . 1 min read
    Gamma-Glutamyl Transpeptidase (GGT) Test

    Gamma-Glutamyl Transpeptidase (GGT) Test

    Medically reviewed by Hello Doktor Medical Panel
    Written by English Content
    Published on 07/11/2018 . 1 min read